Maryland, 2013

Winter Storm and Winter Weather in Maryland, March 5 to 6, 2013

March 5 to 6, 2013 · NWS LWX · 10 events in 10 counties and zones

Strong low pressure impacted the Mid Atlantic bringing rain and snow to the region. A rain-snow line was present across the I-95 corridor where snowfall accumulations dropped off significantly from west to east.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Strong low pressure impacted the Mid Atlantic bringing rain and snow to the region. A rain-snow line was present across the I-95 corridor where snowfall accumulations dropped off significantly from west to east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 5, 9:32 PM EST, 28 minutes earlier.

Area forecast discussion, Mar 5, 9:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 PM EST TUE MAR 5 2013

.SYNOPSIS...
STRONG LOW PRESSURE WILL IMPACT THE AREA TONIGHT THROUGH
WEDNESDAY NIGHT. THE LOW WILL MOVE AWAY FROM THE AREA THURSDAY.
HIGH PRESSURE WILL BUILD OVERHEAD LATE IN THE WEEK AND PERSIST
THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
KLWX WSR88D SHOWING PCPN FILLING IN FROM THE SOUTHERN PORTION OF
THE CWA AS EVAPORATIVE COOLING TAKES PLACE. WITHIN THE PAST 30
MINUTES...WE HAVE RECEIVED RAIN CHANGING TO SNOW REPORTS FROM
SPOTSYLVANIA AND STAUNTON.

COMPLEX WEATHER SCENARIO TO SAY THE LEAST...AS ALL FCST MODELS WE
TYPICALLY USE GFS...NAM...AND ECWMF ALL ARE RELENTLESS IN
FORECASTING A MAJOR WINTER EVENT DEVELOPING OVERNIGHT AND LASTING
INTO TOMORROW EVENING. OVERNIGHT WILL BE TOUCH AND GO...WITH MIXED
RAIN AND SNOW CHANGING OVER TO ALL SNOW BY DAYBREAK EXCEPT FOR
SOUTHERN MARYLAND.

ONE OF THE INTERESTING ASPECTS OF THIS EVENT IS THE ANALYSIS OF
THE H85 LAYER...AND THE INTERACTION WITH THE UPPER LOW THAT
PLAGUED US OVER THE WEEKEND WHICH IS NOW OVER THE HAGUE LINE EAST
OF THE GULF OF MAINE. THIS WILL PLAY A MAJOR FACTOR IN THE
TRANSITION TO A WINTER STORM FOR OUR CWA AS THE UPPER LOW FROM THE
MIDWEST MOVES TO THE EAST AND INTEGRATES WITH THE H85 CIRCULATION
FROM THE NORTH ATLANTIC UPPER...BRINGING IN COLD LLVL AIR BY DAYBREAK
TOMORROW. SO IT IS ODD TO BE TALKING ABOUT A MAJOR WINTER STORM
FOR AREAS NORTH AND WEST OF THE I-95 CORRIDOR AFTER HIGHS TODAY IN
THE UPPER 40S TO LOWER 50S.

I HAVE INCLUDED SOUTHERN MARYLAND IN THE WINTER WEATHER ADVISORY
STARTING AT 1:00 PM TOMORROW AFTERNOON...AS THE COLD AIR SHOULD
ENVELOPE THE ENTIRE CWA WITH STRONG UVV CAUSING DYNAMICAL COOLING
TO OVERCOME BOUNDARY LAYER WARMTH.

NO OTHER CHANGES FOR WARNINGS/ADVISORIES. SNOW TOTALS LOWERED A
BIT IN THE SHEN VALLEY AS SNOW HAS JUST STARTED TO ACCUMULATE
THERE OVER THE PAST HOUR...AND UPPED VALUES IN SOUTHERN MARYLAND
TO ADVISORY CRITERIA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
THE COASTAL LOW WILL TRACK OFF THE MID-ATLANTIC COAST WED NGT.
ASIDE FROM THE 12Z NAM...MOST OTHER MODEL GUIDANCE SHOWING THE BEST
BANDING SHIFTING EAST OF THE CHSPK BAY BY THE EVE. DO THINK THAT
SNOW ASSOCIATED WITH WRAP-AROUND MOISTURE/DEFORMATION BAND MAY
LINGER OVER THE AREA WED EVE AND EAST OF THE BLUE RIDGE POSSIBLY
PAST MIDNIGHT. ANY SNOW ACCUMULATIONS WED NGT ARE EXPECTED TO BE LGT
/AROUND AN INCH ALONG AND EAST OF I-95/. NLY WINDS WILL CONTINUE TO
BE GUSTY...WHICH WILL PROLONG THE RISK OF ADDITIONAL POWER OUTAGES
EVEN AFTER THE SNOW HAS ENDED. MIN TEMPS IN THE 20S ALONG AND WEST
OF THE BLUE RIDGE...NEAR FREEZING FARTHER EAST.

THE CUTOFF LOW WILL MEANDER OVER THE WRN ATLANTIC. NWLY FLOW AROUND
THE BACKSIDE OF THE LOW WILL KEEP TEMPS BELOW NORMAL THU AND FRI.
LINGERING FLURRIES POSSIBLE ON THU. WITH SNOW COVER...TRENDED TEMPS
SEVERAL DEGREES BELOW MOS GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LOW WILL GRADUALLY PULL AWAY FROM THE AREA THIS WEEKEND AS SFC
HIPRES/UPPER RIDGE BUILDS ACROSS THE ERN CONUS. A MODERATING TREND
CAN BE EXPECTED THROUGH ERY NEXT WEEK. MAX TEMPS WILL BE IN 40S
WHERE A DEEPER SNOW PACK PERSISTS AND POSSIBLY 50S FARTHER EAST NEAR
I-95.

EXTENDED-RANGE GUIDANCE HAS TRENDED SLOWER WITH THE NEXT LOPRES
SYSTEM AND COLD FRONT...WHICH NOW LOOKS TO APPROACH LATE MON OR TUE.
GIVEN LATEST TRACK OF SFC LOW...DEEP WARM SLY FLOW IN PRE-FRONTAL
WARM SECTOR MAY LEAD TO SIGNIFICANT MELTING OF SNOW PACK AS HIGHS
COULD POTENTIALLY REACH THE UPPER 40S AND 50S MON/TUE.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS BEGIN TO DETERIORATE FIRST AT KCHO THIS EVENING...THEN
IN KMRB AND THE DC METRO/BALTIMORE TERMINALS LATE THIS EVENING.
SNOW OR RAIN/SNOW MIX EXPECTED OVERNIGHT WITH MVFR/IFR CONDITIONS.
IFR CONTINUES THROUGH WEDNESDAY. EASTERLY WINDS OVERNIGHT WITH
SOME GUSTS POSSIBLE. MORE FREQUENT GUSTS TO 25 - 30 KT EXPECTED
DURING THE DAY WEDNESDAY.

SNOW WILL TAPER OFF WED NIGHT THOUGH WINDS WILL STAY GUSTY WELL
INTO THE WED NIGHT...THU AND A TIER LOWER ON FRI. VFR CONDITIONS
RETURN BY THU MRNG AND LINGER THRU THE UPCOMING WEEKEND.

&&

.MARINE...
WINDS WILL INCREASE OVER THE WATERS OVERNIGH AS LOW PRESSURE
STRENGTHENS OVER VA/NC. SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THE OVERNIGHT HOURS...THEN A GALE WARNING FOR WEDNESDAY.

GALE WRNG CONTINUES WED NGT FOR THE MD CHSPK BAY AND LWR TIDAL
POTOMAC RVR. SCA IN EFFECT FOR THE MID AND UPPER TIDAL POTOMAC
RVR. SCA WILL BE NEEDED THU THRU THE END OF THE WEEK.

&&

.HYDROLOGY...
MODEL GUIDANCE REMAINS REMARKABLY CONSISTENT WITH A QPF BULLSEYE IN
THE RAPPAHANNOCK BASIN. AROUND TWO INCHES OF LIQUID/LIQUID EQUIV
PRECIPITATION IS LIKELY THROUGH MUCH OF THAT BASIN. OF COURSE SOME
OF THAT FALLS AS RAIN AND SOME /LIKELY MOST IN THE UPPER BASIN/
FALLS AS SNOW. IF IT WAS ALL RAIN...CONCERN FOR FLOODING WOULD BE
EXTREMELY HIGH. BUT THE FACTORS ARE MANY...SFC TEMPS AND SOIL TEMPS
ARE AND WILL REMAIN ABOVE FREEZING OUTSIDE THE HIGHER ELEVATIONS...
SO THERE WILL BE SOME SOIL INFILTRATION INITIALLY FROM RAIN...LIQUID
FROM SNOW...OR BOTH. THEN WE HAVE TO LOOK AT HOW QUICKLY THE SNOW
MELTS...AND HOW LONG IT TAKES TO START MELTING THE MOUNTAIN SNOWS TO
ADD TO THE PICTURE. THE MOST LIKELY SCENARIO IS FOR THERE TO BE A
GRADUAL MELT...WHICH WOULD NOT POSE MUCH OF A FLOOD THREAT...BUT THE
AFOREMENTIONED UNCERTAINTIES LEND THEMSELVES TO KEEPING AN EYE ON
THE SITUATION THROUGH THE END OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE ALREADY PASSED THE NEUTRAL POINT AND ARE JUST
BARELY POSITIVE THIS AFTERNOON. AS THE DEEPENING SFC LOW MOVES TO
OUR SOUTH TONIGHT...STRENGTHENING ONSHORE FLOW WILL DEVELOP. THE
COMPONENT IS MAINLY EASTERLY AND NOT SOUTHERLY...WHICH WILL HELP A
LITTLE. HOWEVER...MINOR COASTAL FLOODING APPEARS LIKELY ALONG THE
WESTERN SHORE OF THE BAY...PERHAPS ALL THE WAY UP TO HARFORD
COUNTY...AND THE LOWERMOST TIDAL POTOMAC...DURING THE WEDNESDAY
DAYTIME HIGH TIDE. IT IS ALSO POSSIBLE FURTHER UP IN THE TIDAL
POTOMAC...BUT THIS IS LESS LIKELY SINCE FLOW TURNS NORTHERLY SOONER
THERE. AN ADVISORY WILL HAVE TO BE CONSIDERED ONCE THE CURRENT TIDE
CYCLE PASSES.

THEN...WHEN WINDS DO TURN NORTHERLY...THERE WILL BE A SHARP BLOWOUT
TIDE...PERHAPS COMPLETELY DAMPENING OUT THE WEDNESDAY NIGHT HIGH
TIDE ALTOGETHER IN THE UPPER BAY. FORECAST MODEL SHOWS A LITTLE
WATER TRAPPING IN THE LOWERMOST TIDAL POTOMAC THAT KEEPS LEVELS
ELEVATED FOR THE WEDNESDAY EVENING CYCLE THERE. WILL HAVE TO KEEP AN
EYE ON THAT. WINDS TURN OUT OF THE NORTHWEST AFTER THAT...WHICH
SHOULD MAKE EVERYTHING DROP SIGNIFICANTLY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 3 AM EST
     THURSDAY FOR DCZ001.
MD...WINTER STORM WARNING UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
     MDZ003-501-502.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 AM EST
     THURSDAY FOR MDZ013-014-016.
     WINTER STORM WARNING UNTIL 3 AM EST THURSDAY FOR MDZ004.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 3 AM EST
     THURSDAY FOR MDZ005>007-009>011.
VA...WINTER STORM WARNING UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
     VAZ025>031-503-504.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 AM EST
     THURSDAY FOR VAZ057.
     WINTER STORM WARNING UNTIL 3 AM EST THURSDAY FOR VAZ036>040-
     042-050-051-501-502.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 3 AM EST
     THURSDAY FOR VAZ052>056.
WV...WINTER STORM WARNING UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
     WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ530>543.
     GALE WARNING FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
     ANZ530>534-537>543.
     SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 AM EST THURSDAY
     FOR ANZ535-536.
     GALE WARNING FROM 6 AM TO 6 PM EST WEDNESDAY FOR ANZ535-536.

&&

SYNOPSIS...JRK
NEAR TERM...LEE
SHORT TERM...JRK
LONG TERM...JRK
AVIATION...JRK/LEE
MARINE...JRK/LEE
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 5, 6:47 PM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
647 PM EST TUE MAR 5 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
061000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
647 PM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT OVERNIGHT FOR THE INTERSTATE
95 CORRIDOR INCLUDING WASHINGTON DC AND BALTIMORE. A WINTER
WEATHER ADVISORY GOES INTO EFFECT AT MIDNIGHT FOR THE EASTERN
SUBURBS OF WASHINGTON DC. PLEASE SEE /WBCWSWLWX/ FOR MORE DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING FOR THE INTERSTATE 95 CORRIDOR AND THE
WINTER WEATHER ADVISORY FOR THE EASTERN SUBURBS OF WASHINGTON DC
CONTINUES THROUGH WEDNESDAY NIGHT. THERE IS STILL SOME
UNCERTAINTY WITH THE LOCATION OF THE RAIN-SNOW LINE...WHICH WILL
ULTIMATELY DETERMINE SNOWFALL TOTALS. PLEASE MONITOR THE LATEST
FORECASTS FOR UPDATES.

A GALE WARNING HAS BEEN ISSUED FOR THE WATERS ON WEDNESDAY. THE
GALE WARNING CONTINUES FOR THE MARYLAND CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC RIVER WEDNESDAY NIGHT. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED THURSDAY AND FRIDAY.

THERE IS A POTENTIAL FOR FLOODING OF CREEKS AND STREAMS IF HEAVY
RAIN OCCURS WEDNESDAY OR IF SIGNIFICANT SNOW MELT OCCURS THEREAFTER.

MINOR COASTAL FLOODING IS LIKELY AT TIMES OF HIGH TIDE WEDNESDAY
MORNING ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND
THE LOWER TIDAL POTOMAC RIVER. MINOR COASTAL FLOODING IS ALSO
POSSIBLE ALONG THE UPPER TIDAL POTOMAC RIVER.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM OUR SPOTTERS ARE ENCOURAGED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-061000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
647 PM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR THE OUTLOOK AREA.
RAIN OR WET SNOW IS FORECAST TO CHANGE TO SNOW FROM WEST TO EAST
TONIGHT. PLEASE SEE /WBCWSWLWX/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT.
HEAVY WET SNOW AND GUSTY WINDS WILL CONTINUE WEDNESDAY.

THERE IS A POTENTIAL FOR FLOODING OF CREEKS AND STREAMS LATE THIS
WEEK INTO NEXT WEEK IF SIGNIFICANT SNOW MELT OCCURS.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM OUR SPOTTERS ARE ENCOURAGED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather, 5 winter storm. Local standard time, as filed.

Winter Weather, Charles

When
March 5, 10:00 PM EST to March 6, 2:00 PM EST
Where
Charles forecast zone
Reported by
NWS Employee
Coordinates
38.474, -77.013 (the zone’s center; the record gives no point)

Snowfall totaled up to 4.5 inches at Saint Charles. Snowfall amounts averaged between two and four inches across the rest of the county.

Winter Storm, Extreme Western Allegany

When
March 6, 12:00 AM EST to 1:00 PM EST
Where
Extreme Western Allegany forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.622, -78.699 (the zone’s center; the record gives no point)

Snowfall amounts of 10 to 12 inches were reported at Frostburg. Trees and power lines were also down due to the weight of the snow.

Winter Storm, Central and Eastern Allegany

When
March 6, 12:00 AM EST to 1:00 PM EST
Where
Central and Eastern Allegany forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.622, -78.699 (the zone’s center; the record gives no point)

Snowfall amounts of 8 inches were reported at Cumberland. Trees and power lines were also down due to the weight of the snow.

Winter Storm, Washington

When
March 6, 12:00 AM EST to 1:00 PM EST
Where
Washington forecast zone
Reported by
Public
Coordinates
39.604, -77.814 (the zone’s center; the record gives no point)

Snowfall amounts of 7 inches were reported at Smithsburg.

Winter Storm, Frederick

When
March 6, 12:00 AM EST to 1:00 PM EST
Where
Frederick forecast zone
Reported by
NWS Employee
Coordinates
39.472, -77.398 (the zone’s center; the record gives no point)

Snowfall amounts of 5 inches were reported at Frederick.

Winter Storm, Carroll

When
March 6, 12:00 AM EST to 1:00 PM EST
Where
Carroll forecast zone
Reported by
Trained Spotter
Coordinates
39.563, -77.022 (the zone’s center; the record gives no point)

Snowfall amounts of 6 inches were reported at Manchester.

Winter Weather, Montgomery

When
March 6, 12:00 AM EST to 2:00 PM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter

Snowfall amounts averaged between two and four inches across the county.

Winter Weather, Howard

When
March 6, 12:00 AM EST to 2:00 PM EST
Where
Howard forecast zone
Reported by
CoCoRaHS

Snowfall totaled up to 3.2 inches near Sykesville and 2.2 inches near Elkridge.

Winter Weather, Northern Baltimore

When
March 6, 2:00 AM EST to 12:00 PM EST
Where
Northern Baltimore forecast zone
Reported by
Trained Spotter
Coordinates
39.443, -76.616 (the zone’s center; the record gives no point)

Snowfall amounts of 3 inches were reported at Garrison.

Winter Weather, Southern Baltimore

When
March 6, 2:00 AM EST to 12:00 PM EST
Where
Southern Baltimore forecast zone
Reported by
Trained Spotter
Coordinates
39.367, -76.614 (the zone’s center; the record gives no point)

Snowfall amounts of around 2 inches were reported at Pimlico.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2013Every state in 2013This day in weather historyWarnings in Maryland, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442591, 441220, 441222, 441223, 441224, 441225, 442592, 442593, 441265, 441267.